Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 176, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 21, 2006, 1:47 AM CDT for Phelps County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2006, 1:47 AM CDT (06:47 UTC)
- Expired
- Jul 21, 2006, 2:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Phelps County, NE
The radar
The Grand Island radar (KUEX), 85 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:25 PM CDT, 11 hours 22 minutes earlier.
Area forecast discussion, Jul 20, 2:25 PM CDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 225 PM CDT THU JUL 20 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. SURFACE COOL FRONTAL BOUNDARY HAD SHIFTED SOUTH OF OUR CWA THIS MORNING. EAST NORTHEAST LOW LEVEL FLOW HAD DRAWN MOISTURE INTO CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS WITH DPS RISING AS HIGH AS THE LOWER 70S. ISOLATED SHOWER ACTIVITY HAS PERSISTED FROM THE MORNING INTO EARLY THIS AFTERNOON ASSOCIATED WITH LIFT AND WEAK WAVE OVER THE BAROCLINIC ZONE. THE ASSOCIATED CLOUD COVER HAS HELD TEMPERATURES IN THE 70S FOR MANY LOCATIONS...WHEREAS WHERE INSOLATION IS MORE PREVALENT...READINGS HAVE RISEN TO THE 80S AND 90S. MAIN FOCUS FOR CONVECTIVE ACTIVITY WILL BE TONIGHT INTO FRIDAY. UPSLOPE FLOW COMBINED WITH MID LEVEL TROUGH AND 70KT JET STREAK EMERGING FROM THE NORTHERN ROCKIES SHLD INITIATE THUNDERSTORMS ALONG THE HIGH PLAINS LATER THIS AFTERNOON AND EVENING. THE THUNDERSTORM ACTIVITY IS EXPECTED TO ORGANIZE INTO AN MCS AND MOVE EAST AND CROSS OUR CWA LATE TONIGHT AND FRIDAY. CLOUD COVER ACROSS THE HIGH PLAINS HAS LIMITED THE INSTABILITY SO FAR TODAY...ALTHOUGH ACTIVITY SHOULD BE ELEVATED BY THE TIME IT REACHES US. EXPECT MAIN HAZARD FROM THE STORMS WILL BE LOCALLY HEAVY RAINFALL GIVEN PROGGED STORM MOTION OF 10 TO 20 KTS AND PRECIPITABLE WATER VALUES AVERAGING AN INCH AND THREE QUARTERS...AND STORMS WILL FEED INTO RICH THETA E AIR PRESENT IN OUR AREA NORTH OF THE BOUNDARY. CANNOT COMPLETELY RULE OUT A DAMAGING WIND THREAT BUT HAIL SEEMS LESS A HAZARD GIVEN THE HIGH FREEZING AND WET BULB ZERO HEIGHTS. OVERALL DO EXPECT RAINFALL TO OCCUR AND HAVE RAISED POPS INTO THE LIKELY CATEGORY. COMPLEX SHOULD LINGER INTO THE FIRST PART OF FRIDAY AT LEAST AND AGAIN MODELS DIFFER ON DEPARTURE OF SYSTEM...AND DIFFER ON DEGREE OF INSOLATION LATER IN THE DAY. WRF REMAINS CONSISTENTLY COOL WHEREAS GFS REMAINS CONSISTENTLY WARMER...AND FEEL A COMPROMISE IS BEST UNTIL THE EVENT UNFOLDS. THE FORECAST DRIES FRIDAY NIGHT INTO SATURDAY AND PATTERN TRANSITIONS TO A NORTHWEST FLOW REGIME. SHORTWAVES ARE DIFFICULT TO TIME IN THIS PATTERN...AND MODELS DO HINT AT ADDITIONAL PCPN CHANCES FRIDAY NIGHT INTO SATURDAY WITH ARRIVAL OF ANOTHER JET STREAK IN THE FLOW. ATTM...TIMING AND PLACEMENT REMAIN INCONCLUSIVE AND ONLY PUT IN SILENT 14 POPS AND WILL CONTINUE TO MONITOR. TEMPERATURES RETURN TO THE MID AND UPPER 80S ON SATURDAY FOR HIGHS WHILE LOWS AVERAGE CLOSER TO 60. .LONG TERM...12Z SUNDAY THROUGH THURSDAY. CONCERNS DURING THIS TIME FRAME WILL PRIMARILY FOCUS ON TEMPS ALTHOUGH SLIGHT CHANCE OF PRECIP NOT TOTALLY OUT OF THE QUESTION. MODELS SIMILAR IN OVERALL PATTERN OF RIDGING ONCE AGAIN ATTEMPTING TO BUILD IN FROM THE WEST WHILE HUDSON BAY LOW REMAINS IN PLACE AND KEEPS RIDGE FROM BUILDING INTO THE CENTRAL PLAINS LIKE IT DID DURING THE PAST WEEK. IF THIS PLAYS OUT...THE TEMPERATURES OVER OUR CWA SHOULD RANGE FROM 90 TO 95 ACROSS THE NORTH...TO A FEW DEGREES WARMER SOUTHWEST AS NOTED BY CHECKING THE 850 MB TEMPS OFF THE LAST COUPLE OF RUNS FROM THE GFS. AS FAR AS PRECIP CHANCES...PATTERN SET UP FOR A FEW SHORTWAVE TROUGHS TO RIDE ACROSS THE SOUTHERN END OF THE NORTHERN JET AND GIVE US AT LEAST A SLIGHT CHANCE FOR TSTMS. MID LEVEL CAP WILL NOT BE AS ROBUST AS LAST RIDGING EPISODE SO CANNOT TOTALLY RULE OUT RAIN. PROBLEM IS TRYING TO TIME WHEN THE RIDGE RUNNERS WILL MOVE THROUGH OUR AREA. DIFFICULT TO PIN DOWN AT PRESENT SO WILL LEAVE FORECAST DRY AND LATER SHIFTS CAN ADD POPS AS APPROPRIATE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/EWALD
Hazardous weather outlook, Jul 20, 10:55 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1055 PM CDT THU JUL 20 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1055 PM CDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED OVERNIGHT. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS OF 60 MPH OR MORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO FRIDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Special weather statement, Jul 21, 12:02 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1202 AM CDT FRI JUL 21 2006 NEZ060-072-210545- DAWSON-GOSPER- 1202 AM CDT FRI JUL 21 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DAWSON AND GOSPER COUNTIES... AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WALLACE TO 7 MILES SOUTHEAST OF DICKENS TO MAYWOOD TO 14 MILES SOUTHWEST OF STOCKVILLE TO 5 MILES EAST OF MCCOOK...AND MOVING NORTHEAST AT 35 MPH. * THUNDERSTORMS WILL BE NEAR... FARNAM BY 1240 AM CDT GOTHENBURG BY 1245 AM CDT DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN SOUTHWESTERN DAWSON AND WESTERN GOSPER COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MAINTAIN THEIR INTENSITY AND MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. HEINLEIN
Special weather statement, Jul 21, 12:39 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1239 AM CDT FRI JUL 21 2006 NEZ072-082-210615- FURNAS-GOSPER- 1239 AM CDT FRI JUL 21 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS AND GOSPER COUNTIES... AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMBRIDGE...OR 23 MILES EAST OF MCCOOK... AND MOVING EAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... HOLBROOK BY 1255 AM CDT ARAPAHOE BY 105 AM CDT WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
Special weather statement, Jul 21, 1:15 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 115 AM CDT FRI JUL 21 2006 NEZ072-073-082-083-210645- FURNAS-GOSPER-HARLAN-PHELPS- 115 AM CDT FRI JUL 21 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS...GOSPER...HARLAN AND PHELPS COUNTIES... AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARAPAHOE...OR 29 MILES WEST OF HOLDREGE... AND MOVING EAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... EDISON BY 125 AM CDT OXFORD BY 140 AM CDT ATLANTA BY 145 AM CDT WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
Special weather statement, Jul 21, 1:44 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 144 AM CDT FRI JUL 21 2006 NEZ073-210715- PHELPS- 144 AM CDT FRI JUL 21 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY... AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF BERTRAND...OR 14 MILES WEST OF HOLDREGE...AND MOVING EAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... LOOMIS BY 155 AM CDT ATLANTA BY 200 AM CDT HOLDREGE BY 210 AM CDT FUNK BY 215 AM CDT WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:34 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 56 min |
| Jul 21, 1:23 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 52 min |
| Jul 21, 2:04 AM CDT | Severe Thunderstorm Warning | GID | Franklin | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.